Fluvoxamine + Oxcarbazepine: New Possible Solution for My Tinnitus, Panic Attacks and Chest Pain

Discussion in 'Support' started by HearMe9131, Jun 6, 2021.

    1. HearMe9131

      HearMe9131 Member

      Tinnitus Since:
      2020
      Cause of Tinnitus:
      Antibiotics? Nsaids? Vitamin D?
      I've been having what initially felt like adrenaline rush caused chest pains, which started about 3 weeks ago and then progressed to pretty much constant around the clock for the past 3 days, along with racing thoughts, which was a whole new thing for me and which I determined was the culprit in the chest pain. And during all this my chronic tinnitus level went from about a 3-4 up to about an 8.

      I went to the E.R. as recommended by a couple of helplines and as I suspected they couldn't find anything definitive and offered no treatment. I had just been to a neurologist a couple of days ago and given a prescription for Oxcarbazepine 150 mg BID. I had also just restarted Fluvoxamine 25 mg QD and had been on Gabapentin 600 mg TID for a few years for neuralgia with little success. Additionally, I had been taking a new prescription for Propranolol BID as needed for adrenaline reduction, which prior to going to the E.R. had only given me minor relief and only after an hour or so, and only lasting for a couple of hours.

      So when I got home from the E.R. I took my Fluvoxamine along with the Oxcarbazepine and had very good results with chest pain, racing thoughts almost all but gone, and my tinnitus down just a notch or two. When I woke up, I was having some significant dizziness along with blurred/impaired vision which are known to happen with Oxcarbazepine. I was desperate to keep the chest pain and racing thoughts under control and took both meds again first thing in the morning before I was supposed to and had pretty intense confusion, dizziness and some of the racing thoughts reappeared but the chest pain remained completely gone.

      So here's the important part: By noon today most dizziness, confusion and racing thoughts diminished greatly, the chest pain is still gone, but tinnitus was now down to a 1 on a scale of 1-10, and hasn't been this good in what has felt like forever. If I can tolerate or acclimate to the side effects caused by the combination of my Fluvoxamine and the Oxcarbazepine it feels like a possible partial solution to chest pain, panic attacks and tinnitus.

      I know it's soon and early and I'll try to come back and update, but some may want to check into the Oxcarbazepine, which because of its similar ability to help with nerve pain, I decided to quickly ween off my Gabapentin, and the additional chronic nerve pain relief I've felt today has far exceeded any results from Gabapentin and Lyrica I've tried in the past.

      I've been living with trigeminal neuralgia and severe Coccyx disc pain for years and both are markedly better in addition to the chest pain and tinnitus relief in a very short time, and I hope it lasts. Stay strong and hope you all feel better or find something that works for you.
       
    2. Uklawyer

      Uklawyer Member

      Tinnitus Since:
      03/2020
      Cause of Tinnitus:
      Medication - antidepressants
      @HearMe9131, thats's great news! Any update on this combo?
       
    3. AUTHOR
      AUTHOR
      HearMe9131

      HearMe9131 Member

      Tinnitus Since:
      2020
      Cause of Tinnitus:
      Antibiotics? Nsaids? Vitamin D?
      Yes, minor update to this combo.

      The Oxcarbazepine was for several neuralgias (spelling?) which hadn't responded to Lyrica or fairly high doses of Gabapentin. Along with starting the Oxcarbazepine I had increased my Fluvoxamine dosage and so for a full 5 days was having extensive side effects of dizziness, nausea, some vision issues, etc. but the benefits of almost no neuralgia and diminished tinnitus was worth what I hoped would just be an acclimation phase, and it was. By day 5 I was tolerating both meds much better, BUT, I also have BPH (Benign Prostatic Hyperplasia) and have to be careful with anything that may interfere with urine output. Unfortunately and much to my dismay the Oxcarbazepine decreased my urine output to a point where I was close to going to the E.R. or risk doing a self catherization at home, both of which I dreaded. So reluctantly I had to give up the Oxcarbazepine and within a day and a half urine output returned to nearly normal. I contacted my Neurologist for a substitute for the Oxcarbazepine without the urine issues but haven't heard back yet.

      But here's the somewhat bright news. My tinnitus has remained at a low level of about a 2 and sometimes a 1 or less which I believe is for two reasons. One, when I looked up Fluvoxamine when 1st taking it, as I do with almost all new meds now, I check to see potential effects on tinnitus. Interestingly and not too uncommon, on the very same information page it stated that Fluvoxamine and other SSRIs can either help with or make worse tinnitus, the ever lingering two headed gamble we suffers face. I chose to take the chance and for ME it seems to have had a positive effect. I believe this is also because it lessened my anxiety and panic attacks which we all know can be a powerful trigger and reason for our tinnitus. If I had to very specific I would say that my tinnitus has ticked up just very slightly since discontinuing the Oxcarbazepine but most likely because of the extra relief it was giving me from neurologic pain.

      I hope this info helps a little and hope you find quietness and piece of mind. Take care.
       
    4. Uklawyer

      Uklawyer Member

      Tinnitus Since:
      03/2020
      Cause of Tinnitus:
      Medication - antidepressants
    5. AUTHOR
      AUTHOR
      HearMe9131

      HearMe9131 Member

      Tinnitus Since:
      2020
      Cause of Tinnitus:
      Antibiotics? Nsaids? Vitamin D?
      @Uklawyer, medications have changed again but good news is that even with having to take an antibiotic my tinnitus is no higher than a 2 and sometimes less.

      I had to dump all my neuralgia meds along with the Fluvoxamine due to something causing a noticeable decrease in my urine output which is a possible side effect of all SSRIs and most neuralgia meds.

      I developed an infection as I'm prone to as a long time BPH and prostatitis sufferer and still trying to resolve this recent infection which supposedly went from E. coli to Pseudomonas but after 4-5 doctors not one has a clue and is even treating me for Pseudomonas.

      I will share this treasure of an antibiotic that has worked for me when certain bacteria are the cause, this being my third course in the past year, working as in no increase in tinnitus. It's Cefdinir, a 3rd Gen Cephalosporin known for minimal side effects. I'm am allergic to almost all antibiotics which will probably be my demise.

      So I'm off of all SSRIs and neuro meds and keeping a fairly low tinnitus level.

      I take Magnesium Citrate a few times a day and NAC which one person claimed increased homocysteine levels but through much research I found this to be false and exactly the opposite. B12 is also important. Ginkgo biloba in a specific strength along with Zinc Picolinate may improve tinnitus and something called Sulodexide is supposed to have good results.

      I really feel that stress is one of the biggest factors for me to keeping the beast under control. I continue to look for little victories and possible therapies and hope all of you find yours.
       
    6. josh77

      josh77 Member

      Tinnitus Since:
      7/4/2015
    7. shasta0863

      shasta0863 Member

      Tinnitus Since:
      11/2007
      Cause of Tinnitus:
      Noise Induced
      A person got worse, yet some others got better. What to make of it, I'm not sure. I'd generally say SSRIs are bad as well, at least in the long run where taper off has to occur.

      People who are noise induced tinnitus may not have issues like medicine induced tinnitus. Does that affect this? Perhaps. Are all SSRI brands the same or are there some variability on what's in them or how they're working? Looks like a lot of factors when it comes to this, rather than general size fits all that it just makes it worse.
       
    8. Uklawyer

      Uklawyer Member

      Tinnitus Since:
      03/2020
      Cause of Tinnitus:
      Medication - antidepressants
      @HearMe9131, just checking in after a bit.

      How are you getting on in general and how is the tinnitus?

      Best wishes
       
Loading...

Share This Page